Differential and Integral Equations

Nodal domains for an elliptic problem with the spectral parameter near the fourth eigenvalue

J. Fleckinger, J.-P. Gossez, and F. de Thélin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the Dirichlet problem $ - \Delta u = \mu u + f$ in $\Omega$, $u=0$ on $\partial \Omega$, where $\Omega$ is a bounded smooth domain in $\mathbb R^N$. Let $\hat \lambda$ be an eigenvalue with $\hat \phi$ an associated eigenfunction. We study the following question $(*)$: Assuming $ \int_{\Omega} f \hat \phi \neq 0$, has $u$ the same number of nodal domains as $\hat \phi$ if $\mu $ is sufficiently close to $\hat \lambda$? The answer to $(*)$ is known to be affirmative in various cases; see [1], [5], and [6]. Here we study a specific situation where, on the contrary, the answer to $(*)$ is not always affirmative: $\Omega=$ the unit disk in $\mathbb R^2$ and $\hat \lambda = \lambda_4 = \lambda_5$.

Article information

Source
Differential Integral Equations, Volume 25, Number 11/12 (2012), 1189-1202.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356012257

Mathematical Reviews number (MathSciNet)
MR3013410

Zentralblatt MATH identifier
1274.35088

Subjects
Primary: 35J25: Boundary value problems for second-order elliptic equations

Citation

Fleckinger, J.; Gossez, J.-P.; de Thélin, F. Nodal domains for an elliptic problem with the spectral parameter near the fourth eigenvalue. Differential Integral Equations 25 (2012), no. 11/12, 1189--1202. https://projecteuclid.org/euclid.die/1356012257


Export citation